Scott_2007_Australas.Psychiatry_15_242

Reference

Title : Prolonged anticholinergic delirium following antihistamine overdose - Scott_2007_Australas.Psychiatry_15_242
Author(s) : Scott J , Pache D , Keane G , Buckle H , O'Brien N
Ref : Australas Psychiatry , 15 :242 , 2007
Abstract :

OBJECTIVE: A case of anticholinergic delirium in a female adolescent is described, exploring the pharmacokinetic reasons for the prolonged time course and reviewing the management provided. CONCLUSION: A 14 year old female hospitalised for depression ingested large quantities of promethazine and cyproheptadine. A severe anticholinergic delirium ensued which resolved after six days, much longer than the expected duration. The likely cause of the prolonged delirium was the interaction of promethazine and fluvoxamine through the inhibition of the CYP2D6 enzyme. The patient's young age, the severity of the poisoning and the use of drugs with anticholinergic properties to manage the delirium may also have contributed. The delirium may have been reversed had a cholinesterase inhibitor been provided soon after the overdose.

PubMedSearch : Scott_2007_Australas.Psychiatry_15_242
PubMedID: 17516189

Related information

Citations formats

Scott J, Pache D, Keane G, Buckle H, O'Brien N (2007)
Prolonged anticholinergic delirium following antihistamine overdose
Australas Psychiatry 15 :242

Scott J, Pache D, Keane G, Buckle H, O'Brien N (2007)
Australas Psychiatry 15 :242